helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
cbutters

What was this?

6 posts in this topic

I am recently diagnosed (4 months ago) 45 years old.  Main symptoms are stiffness and tremor.  I am on sinemet 25/100 3 times a day as well as just starting Evaril (Spelling may be off) for anxiety/depression.  A few days ago I experienced something completely new to me.  My whole right arm became completely stiff and twisted It was incredibly painful and lasted for about 15 minutes.  I have experienced some cramping and curling of toes and fingers in the past, but this was something way worse,  I was just wondering what it might be and what caused it (part of PD or side effect of meds or what).

Share this post


Link to post
Share on other sites

Sounds like dystonia which is way more common in us younger crowd.   I haven't had anything as painful as you but if I can get that part of my body to tremor it will usually clear.  Usually a hot bath or certain positions will induce a tremor strong enough to help.  I usually think of dystonia as just going along with PD disease.  

best wishes,

Lena

Share this post


Link to post
Share on other sites

Thanks for the reply, that was what I was thinking about too.  Over the past week or so I've noticed an increase in my stiffness even when I take my meds i seem to still have more stiffness and tremors than I did previously.  Would this be a sign I need to up my meds next time I see my Dr. (in 2 months)?

Share this post


Link to post
Share on other sites

Yes, I've had similar symptoms that turned out to be dystonias, but I'm no expert.  Like the others wrote, talk with you MDS.  Also tell your MDS about the "cramping" and curling in your toes and fingers, as those could also be symptoms of a dystonia.

 

If it is dystonia and it were me (and I knew then what I know now), I'd run out and buy myself the very best private (not employer provided) long-term disability insurance policy I could can find--if anyone would sell me one--because for me, most of the symptoms of Parkinson's are relatively benign.  Not that it isn't fun to try and walk through the corner of a building, instead of around the corner; or to stick my hand in a bowl of popcorn and have the whole load mysteriously wind up all over the floor, but it is the dystonias added to the Parki mix that cause me the greatest disabilities and pain. 

 

It is the dystonias that I haven't found a good enough way around so as to get back to work [life].  Not that all dystonias or Parkinson's get so extreme as to cause one to stop working, but just in case.

 

Also, "yes," I'd talk with my MDS about any perceived increase in stiffness and tremors.  He or she is probably going to ask anyway.  While Sinemet is a wonderful drug, it can take a while, maybe years to find the optimum dosage and combination of other drugs and therapies that will somewhat best control our own individual Parkinson's and also shore-up the multitude of bodily functions that Parkinson's can impact.  After all, we only get to tweak the regime a small bit once every three to six months. 

 

Of course, once we get to the optimum level, Parkinson's might just decide to continue its progression and throw the scale out of balance.  So don't get discouraged if it doesn't seem right after only a few visits.  In the meantime, try not to focus on Parkinson's or what might be.  Try to look around the Parkinson's boulder and live.

 

Cheers.

Edited by BigRingGrinder

Share this post


Link to post
Share on other sites

I had to try reducing stress AND increasing meds.  It eventually calmed down. My foot was causing problems and keeping me from getting ready in the morning for work.  It is not as often now, and when it does happen I learned what to do, so I think it is a combo of solutions. Funny thing.. My middle finger is "Stuck" every morning.  I have to do a "Spiderman move" to release it.  My kids think that is pretty entertaining.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now